It is currently Sat Dec 16, 2017 11:01 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Mon Sep 11, 2017 4:18 am 
Offline
New Poster
New Poster

Joined: Mon Sep 11, 2017 3:56 am
Posts: 3
Yo...I have been reading these threads for the past 3 years wondering what it will be like to finally be free.

History: used oxys for 5 years..got on suboxone 9 years ago...still partied with non opiate drugs for a few years on suboxone but on January 14th 2013 I got sober and have not touched a drink or a drug. I am part of a 12 step fellowship only because thats what worked for me..

My purpose here is to document my journey so that maybe I can help someone else and also so i can get feedback.

I have been on 8mg of suboxone for 9 years. I have many reasons I want to quit (eventually having children, traveling etc.) I finally took the time off work and am doing it under the care of an addiction medicine doctor.

MONday: took 6mg, felt fine just nervous

Tuesday: took 4mg, still feel okay just nervous

Wednesday: took 2mg, anxiety kicked in around bedtime. I find that my arms want to just automatically grab for a sub in my bag at the first sign of discomfort.

Thursday: Took my last one mg, tried to enjoy the taste in my mouth(sick I know) for the last time but found that I was more happy to be done.

24 hours no subs: feel okay, not bad, went to grocery store. Slept a lot. Energy is depleated. Doctor gave me trazadone for sleep, bentyl for stomach issues, gabapentin for restless legs, baclofen as a muscle relaxer and ativan for anxiety. I am nervous to take any of them because I dont like to feel out of control anymore. Very bizarre considering my history. I do take a baclofen to take the edge off. The baclofen allowed me to watch Ray Donovan without thinking about the detox.. I did have trouble sleeping so i took a trazodone, it made me feel worse. I took a gabapentin and slept 20 hours straight.


48 hours: still dont feel too bad, slept a lot, able to shower and make a small dinner. Not enough energy to go out in the heat. Other than energy depletion and mild chills nothing too bad. Took a quarter of an ativan and slept through the night .

72 hours: no real increase in symptoms waiting for the "other shoe to drop" lower back pain kicked in today. I cant help but wonder if this back pain is always there and I just didnt know because of the suboxone. Baclofen has been a life saver, it takes the edge off without making me feel fucked up. I took three total today. I also took a quarter of an ativan right now and it seemes to help.

Plan to update soon on the next day or two...it has been about 75 hours since my last dose of 1mg. I am suprised because I thought I would feel worse. Am i fooling myself to think it wont be that bad? Will it get worse?


Top
 Profile  
 
PostPosted: Mon Sep 11, 2017 9:20 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4294
Hi LS27 and welcome to the forum!

We find that most people peak from physical withdrawal symptoms around day 7-11. It changes from person to person had bad with withdrawal gets, but one of the most nagging symptoms is lacking the ability to get a good night's sleep. If you have an addiction doctor helping you then you should have access to some comfort meds and they should help!

I'm sure others will chime in and give you more perspective. Good luck and keep us posted!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Mon Sep 11, 2017 12:17 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2503
Location: Tennessee
I remember one of the many times I tried to stop taking opiates, My doctor at the time gave me comfort medicine. He gave me Ativan, clonadine and phenargin (I'm sure I spelled all of those wrong). Those 3 medications together made me sleep constantly but I remember after 7-8 days I was feeling ok physically. I stopped taking them within after a week. If I hadn't had the mental cravings, I'd been good to go. Now that was coming off morphine which is a shorter acting opiate so I know it's different for other things probably. But the Ativan made me sleep as soon as I took it. I never had any kind of tolerance or addiction to benzo's so not everyone should take it, but those 3 medications worked really well for me.

I had to Google the other medication u mentioned, it's a muscle relaxer right? Maybe that helps with rls..... In rehab they gave me trazadone to sleep at night for 1 week and that helped. They also gave me all the medication I mentioned earlier in a 5 day detox. In jail lol they gave me one thing for withdrawal and that was vistoril. That worked pretty good considering that's all they gave me. Gabatin works great too, I'd take that for withdrawal bk in active addiction when I could find it. There's all kinds of things that will help ease withdrawal physically, I just couldn't get past that mental part. The mental side of addiction, to me, was the hard part.

Is there a reason u didn't do a slow taper from 8mg? I know not everyone has the option to do a taper, I was just wondering if u chose to stop without doing a slower taper.

_________________
Jennifer


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Sep 13, 2017 3:08 am 
Offline
New Poster
New Poster

Joined: Mon Sep 11, 2017 3:56 am
Posts: 3
Jennifer,
Thanks for your response. Here is the reason i jumped at 8mg. 6 months ago i requested 2 weeks vacation time from work (starting september 3rd) i had planned on tapering during that 6 months but i was unsuccessful. Before i knew it the vacation time was here and i had to make a choice. I figured the worst that could happen is i just stay on subs.

Day 4: seemed to be the hardest so far, took mostly baclofen and a crum of ativan. My sleep schedule is out of wack...sleeping all day and awake all night. I have been able to eat and keep everything down. My stomach was sensitive today but still no real bowel issues. Some RLS but nothing too bad that wasnt controlled with the meds.

Day 5: was up until 7am and slept until 7pm. Was able to pick up some stuff around the house. Took a hot shower which was nice but hard to get out of. Still no real bowel issues. I would say my biggest issue at the point is having energy to stand up and do something for more than 5 min.

I am hoping it doesnt get worse than this. I feel this is much easier because my head game is in check. I havent used an opiate in 9 years and havent done any other drugs in 5 years so i really am not having cravings.


Top
 Profile  
 
PostPosted: Wed Sep 13, 2017 3:09 am 
Offline
New Poster
New Poster

Joined: Mon Sep 11, 2017 3:56 am
Posts: 3
Amy thank you!


Top
 Profile  
 
PostPosted: Wed Sep 13, 2017 10:13 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2503
Location: Tennessee
I understand that, I'm sure tapering can have its challenges and not everyone has the patience for it. Tapering is a much better way but not everyone can do that. Regardless ur past that now and moving forward each day. Just being ready to stop and recognizing that seems to me ur moving in the right direction!

One of the main symptoms ppl report having is lack of energy and lack of sleep. U may want to read around the Stopping Suboxone section, there's so many others who u can relate to that's shared their journey, u can maybe see what to expect. I think ur very brave! I'll be reading ur progress :)

_________________
Jennifer


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group